Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
128 Doctors are Online

Treatment for catatonia - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Brain and Spine
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Doctor :   Hi
Doctor :   How may i help you?
User :   patient is suffering from catatonia according to doctors he was given detril and c pram tablets which were stopped because of suppossing it not correct . he is now feeling very bad suffering contractions in body and feeling pain he is not able to speak what he is exactly feeling is it because of stopping the medicine . he is not taking any medicine now
Doctor :   was he taking to a neurologist ?
User :   no
Doctor :   you see CATATONIA is a very complex disease and its highly recommended that the patient should be taken to a neurologist
Doctor :   it is characterized by a variety of symptoms and signs of impairment of the expression of voluntary thoughts and movements. Typically, the syndrome of catatonia is episodic, with periods of remission. The accurate prompt diagnosis of catatonia is crucial to prevent morbidity and death in a variety of emergency medicine, psychiatric, neurologic, medical, obstetric, and surgical settings and to institute effective interventions
Doctor :   i hope you understand what i am saying
User :   but is the condition is because of stopping the medicines as he was not having this problem earlier
Doctor :   he must be diagnosed first
Doctor :   Consultation with a neurologist is recommended to rule out treatable neurological conditions.
Doctor :   the patient will refuse to eat
Doctor :   so he might be made to stay in the hospital
User :   ok but right now he cant be diagnosed at this time , pl tell me about the medicines which he was taking do they have any side effects
Doctor :   its not right and its ILLEGAL to prescribe you medication with a physical examination of the patient .
Doctor :   that is why a neurologist is must in this case
User :   pl just tell me that whether Detril and C Pram tablets have any side effects
Doctor :   yes every medication has sife effects
Doctor :   side**
User :   stopping of these medicines suddenly. Can this cause any problem
Doctor :   yes it can as they have to tapered slowly
Doctor :   i seriously suggest you to consult a neurologist its very crucial in this case
User :   so , giving the medicine again. Can this help in reducing the side effects.
Doctor :   you can start them BUT its not recommended tto take them without a prescription
Doctor :   its a RARE disease
Doctor :   and only a SPECIALIST can be the right person to guide you completely
Doctor :   i mean you need to see a NEUROLOGIST as soon as you can
User :   can you tell me ambulance service in gwalior which is available at this point of time
Doctor :   sure please hold on
User :   also tell me where he should be taken to
Doctor :   ok
Doctor :   Ayushman Neuro Cardio Centre Shubham Hospital
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor